MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL; HCG, KRD

PENUMBRA, INC. RUBY COIL; HCG, KRD
Model Number RBY2C2457-B
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/06/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Evaluation of the returned ruby coil confirmed that the embolization coil was detached from the pusher assembly and revealed that the pe fibers were fractured, the proximal constraint sphere was detached from the proximal end of the embolization coil.The probable cause of the failure was likely due to forceful manipulated against resistance.If the device is forcefully manipulated against resistance, the pe fibers may fracture.If the pe fibers fracture, the proximal constraint sphere may detach from the embolization coil and the embolization coil may detach from the pusher assembly.Due to the returned damage, the device could not be functionally tested.The root cause of the resistance could not be determined.Penumbra coils are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the portal vein using ruby coils and a non-penumbra microcatheter.It should be noted that the patient's anatomy was tortuous.During the procedure, six ruby coils were successfully implanted into the target location.While advancing the next ruby coil through its introducer sheath, the coil detached.Therefore, the ruby coil was removed.The procedure was completed using three ruby coils, five pod packing coils (pod pcs), a pod coil, ten non-penumbra coils, and the same microcatheter.There was no report of an adverse effect to the patient.

Brand Name
RUBY COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key12573705
Report Number3005168196-2021-02199
Device Sequence Number3487637
Product Code HCG
UDI-Device Identifier00814548019291
UDI-Public00814548019291
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
K173614
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/04/2021
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberRBY2C2457-B
Device Catalogue NumberRBY2C2457
Device Lot NumberF102474
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/22/2021
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/09/2021
Initial Report FDA Received Date10/04/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005